advertisement
Question
Posted by: Deirdre | 2010/02/19

Ibuprofen - side effects and symptoms of overdose

Recently I suffered a relapse of multiple sclerosis which caused me to experience excrutiating muscle cramps and backache.

I exceeded the prescribed dose of Ibuprofen by more than a bit.

For a period of about 4 hours, I experienced visual hallucinations in the sense that I saw reptiles (dragons and crocodiles) crawling out of my computer screen. I also had to close one eye in order to be able to read my screen, as it seemed that one eye was suddenly much weaker than the other. When my vision returned to normal, I was able to see my screen again, but I was not able to make any sense of what I was reading. I could read the same paragraph 20 times and still not have a clue what I had just read.

I felt disorientated, spaced out and dizzy and experienced a sense of overwhelming panic and anxiety. As I was unable to walk without holding onto the walls and furniture, I was placed on a high dosage cortisone drip, whereafter I rapidly recovered.

What I would like to know is: Were the VISUAL symptoms caused by an overdose of Ibuprofen or were they possibly caused by the relapse itself? They only lasted for about 4 hours, although the other symptoms (pain, leg weakness and cramps) lasted for several days.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

Hi Deirdre - What dose did you take? Visual disturbances have indeed been reported with Ibuprofen, but these are very rare.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: pharmacist | 2010/02/22

Hi Deirdre - What dose did you take? Visual disturbances have indeed been reported with Ibuprofen, but these are very rare.

Reply to pharmacist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement